MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an intraocular lens (iol) procedure, the lens was rotated in patient after day one of post operation.Additional information has been received that 32 year patient who had high myopia was implanted with the company lens.During day 1 post operation experienced blurry near and distance vision.No corneal edema found.The surgeon explained patient about his eye being abnormally large and told him to come back after 2 weeks for iol rotation.Came back after week and was ok with wearing glasses.Post op 17 days the lens was rotated 54 degrees and after one month 55 degrees.Additional information has been received that in patients opinion lens contributed the event.There are two medical device reports associated with this file.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photos were returned.The right eye was operated on in (b)(6) 2025 with a target of -1.50.A pentacam and iol master measured the corneal cylinder to be at an axis between 98 and 105.A company lens +14.0 cyl 2.25 was implanted at axis 98 degrees.One day photo clearly reveals an axis of approximately 45 degrees or rotated 53 degrees from the intended axis.The presentation includes multiple photos confirming the axis of the iol.This was confirmed by itrace.This case demonstrates rotation of a toric iol of approximately 53 degrees nasal from its intended axis.Based on our observation of the attached photos, this case demonstrates rotation of a toric iol of approximately 53 degrees nasal from its intended axis.The root cause for the reported complaint could not be determined based on the returned photos.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21952084
Report Number9612169-2025-00970
Device Sequence Number15587167
Product Code MJP
UDI-Device Identifier00380652410045
UDI-Public(01)00380652410045(17)280319(11)240321(10)25819819
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number25819819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date04/17/2026
Date Device Manufactured03/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale